Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online
Ask a Urologist   »  

Taking medicine for diabetes, bp and cholesterol. Noticed blood in urine, getting back pain. Remedy?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5373 Questions
I started getting pain in my back in the kidney area a few nights ago. It is getting worse. Sometimes I can barely stand it. Today it is also on my side, traveling from my back (again in the area where my kidneys are). It feels somewhat like a cramp but I would say more like something is clamping down, squeezing. My husband says I am overreacting and it's just a muscle spasm. But it really hurts. I am not sick in any other way. Had a physical a couple of weeks ago and had a trace of blood in my urine. All other test results were good. Creatinine was .58. I am an insulin dependent diabetic (last A1C was 6.8), and take drugs for high blood pressure (hyzaar 100/25) and high cholesterol (20 mg simvistatin--175 at last exam). Having surgery tomorrow on a torn meniscus. Thanks
Posted Sat, 13 Apr 2013 in Urinary and Bladder Problems
Answered by Dr. Grzegorz Stanko 17 minutes later

Thank you for the query.

Your symptoms sounds like urinary tract stones (if the pain has started suddenly). The pain can radiate to the lower abdomen and groin. Frequent urinating and burning while urinating can be present.
Moreover, diabetic patients are more prone to urinary tract infection (due to increased sugar level in the urine what helps bacteria to grow).

I suggest you to visit your doctor, have abdominal ultrasound performed and urine analysis.

To get relief from the pain I suggest you to have hot bath (warm temperature relaxes smooth muscles what is the main cause of the pain), drink plenty of mineral water and have cranberry supplements.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor